Ask a Dermatology Question, Get an Answer ASAP!
These answers are for informational purposes and do not replace a physician head-to-head visit. A patient-physician relationship is not established.
Is it possible to forward a photograph so I can get a good hold of your problem? If you would like me to answer your question without a photograph, please let me know.
It is hard to tell from photograph as it is nothing extreme, it is a change for me and significant. Around my chin, sides of mouth and lower cheeks the skin is almost puffy. Liney around my smile lines (small horizontal lines) and the lines faint at rest, only very close up. The process was as if my skin completely dried up, became tight, and as it is recovering it has lost it's bounce. The t-zone area of nose and upper cheeks was where the redness was, the pores opened and there was swelling initially, the redness is much better and less 'shine' - I believe this was my skin reacting to the dryness and irritation.Could it just be that I damaged my skin and it needs more time to recover - it just feels so different, moisturiser isn't really going into the skin as it once did and it feels dry to the touch. Some areas are almost glistening like sandpaper (outer cheeks) I can take a photo but I am not sure you would see the change. Initially the lines looked like stretched pores, little lines all joined together.
I have added some photos
The first photos are when the reaction was still red, the last two show the sort of lines that have appeared since, skin texture is not even anymore either
I will just add that there was suggestion I had reacted with photosensitivity (?) The exfoliating and new product were too harsh for me - I dont use complicated products usually. Contained Rosehip oil, argan and various essential oils which it was suggested where the main problem.
Thank you for the pictures. They are very helpful. I would recommend a two pronged approach to include topical and oral medications. First, the skin barrier function has been disrupted. To repair this I would advise the use of either Cetaphil Restoraderm or Cerave PM moisturizing cream. Before this wash with either Cetaphil Restoraderm Wash ( this is from a Nestle subsidiary and should be found easily in the UK) or Cerave Moisturizing Wash. After two weeks I would apply either Eucerin Redness Relief or Aveeno Ultra Calming cream. Another very good product would be RevaleSkin AM Moisturizer. But I would use this later. This is excellent long term ( I use it myself...and pay for it...wholesale, maybe, but I have samples of other things but prefer this). Now, I also recommend oral supplements to include CoffeeBerry ( Green coffee) 400 mg., Acai 500 mg., Lycopene 20 mg, Zinc Gluconate 25 mg., Vitamin C 500 mg. twice a day, and Vitamin E 200 I.U. a day. This group and treatment has done wonders for my patients I it should improve your texture too. Another good product to calm things down, which I did not mention because I am not sure if it is sold in the UK is Vanicream.
I hope that helps. Please feel free to ask me further questions.
Thank you for your reply.I had a quick check and most of those products seems available in the UK, cannot see the CoffeeBerry as a supplement, I will keep looking. The RevaleSkin AM Mositurizer doesn't seem available. I can see the Vanicream available, this is a sunscreen, is that right?So I use the Ceraphil or Cerave wash and moisturise for a couple of weeks and then the calming cream. Would you suggest I continue with this or would returning to natural basic products be OK?With the supplements, do you recommend this long term or for short term? I take a good 1000mg Vitamin C, Zinc and E supplement right now and will add the others.I have never had any problems with my skin, so this is new to me, how long would I have to expect repair of the barrier function to be? Is the texture problem, lack of hodling moisture, fine lines and sort of sag in the skin due to this? It feels like it must be, because these changes have all occurred after the product reaction. Many thanks
Vanicream comes in a sunscreen but also as a moisturizer ( regular and lite).
Yes, use the Cetaphil or Cerave products first to settle your skin down and restore the balance and then the Calming cream. I would add the natural basic products with some trepidation. Natural does not mean that you cannot break out to them After all, poison ivy is a "natural" product. I would try using them in the crook of your arm, twice a day for three days first ( what we call a "use" test). If you do not have a problem with that, then you can use them on your face.
I recommend the supplements for the long term. While the benefits are still being worked out, and some of the health benefit claims are over hyped, I have seen enough benefits to the skin in my patients, that I think they are a good idea.
There may have been some inflammation which can cause a breakdown in the collagen and elastin fibers. That is why the above oral supplements should be used to restore them. It will take several months though. Two of those products contain sunscreen ( RevaleSkin and Ultra calming cream), which will also help.
Again, feel free to ask more questions.